MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2002 ¿ patient was diagnosed with incisional hernia thereby underwent repair with implant of unknown mesh.(note: there is no operative notes provided for this procedure in medical records).(b)(6) 2003 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of two composix e/x (device 1 and 2).Per operative notes, ¿dense scar tissue was noted.Three large incisional hernias with encased bowel were noted and dissected.Adhesions were lysed.Two separate meshes (device 1 and 2) was placed covering the entire defect and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent incarcerated incisional hernia and enterocutaneous fistula and infected mesh (device 1 and 2) thereby underwent removal of previously placed meshes (device 1 and 2).Per operative notes, ¿intraabdominal adhesions of omentum, small bowel, colon and hard central fistula cluster were dissected.The infected meshes (device 1 and 2) were removed and lower abdominal hernia sac was dissected free of its wall.Thick scar tissue and recurrent ventral incisional hernia was closed with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard mesh - composix e/x (device 2).An additional supplemental emdr was submitted to represent the bard mesh - composix e/x (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22903002
Report Number1213643-2025-00794
Device Sequence Number8000999
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(10)43HND310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123680
Device Lot Number43HND310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale